Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 209, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2003, 11:12 PM CDT for Van Zandt County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2003, 11:12 PM CDT (04:12 UTC)
- Expired
- May 25, 2003, 12:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Van Zandt County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:06 PM CDT, 6 minutes earlier.
Area forecast discussion, May 24, 11:06 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1106 PM CDT SAT MAY 24 2003 CLUSTER OF STRONG AND SEVERE THUNDERSTORMS CONTINUES ACROSS PARTS OF NORTH TEXAS NORTH AND EAST OF THE METROPLEX. CONVECTION EXPECTED TO CONTINUE WELL INTO THE NIGHT WITH A GRADUAL SOUTHWESTWARD PROGRESSION TOWARD THE METROPLEX. MAIN FOCUS NEXT FEW HOURS MAY BE ACROSS NORTH CENTRAL ZONES WHERE MOISTURE POOLED NEAR AND ALONG OF SURFACE BOUNDARY AND SLIGHTLY STRONGER WINDS ALOFT AID ORGANIZATION. SURFACE BOUNDARY ANALYZED FROM NEAR KCDS TO NEAR KSHV THIS EVENING WAS APPARENT FOCUS FOR DEVELOPMENT. LOW LEVEL JET ANALYZED FROM THE SOUTH SOUTHWEST AT 35 KTS NEAR AND WEST OF DFW WILL CONTINUE TO AID DEVELOPMENT ALONG SOUTHWESTWARD MOVING OUTFLOW BOUNDARY(S). UPDATED ZONES TO INCREASE POPS SLIGHTLY IN AREAS NORTH OF INTERSTATE 30. SEVERE AND HEAVY RAIN WORDING LOOKS APPROPRIATE FOR THESE ZONES FOR THE REST OF THE NIGHT. NO CHANGES MADE TO LATER PERIODS OF FORECAST. /9 ..DISCUSSION ISSUED AT 315 PM CDT SATURDAY.. NORTHWEST FLOW WILL REMAIN OVER NORTH TEXAS THE NEXT FEW DAYS AS UPPER RIDGE BUILDS OVER THE WESTERN U.S. AND LARGE TROUGH LINGERS ACROSS THE EASTERN HALF OF THE COUNTRY. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FORM LATE THIS AFTERNOON AND TONIGHT AS WEAK WAVES IN THE NORTHWEST FLOW INTERACT WITH MOIST AND UNSTABLE AIR ALREADY IN PLACE. THUNDERSTORMS DEVELOPMENT SHOULD BE ENHANCED LATE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND A LOW LEVEL JET SET UP. MOST FAVORED AREA FOR STORM DEVELOPMENT WILL BE NEAR THE RED RIVER. STORMS THAT DEVELOP WILL MOVE SOUTHEAST ACROSS MUCH OF NORTH TEXAS. HIGH PRECIPITABLE WATER VALUES AND THE POTENTIAL FOR STORM REDEVELOPMENT ON THE SURFACE BOUNDARY WILL WARRANT THE MENTION OF SOME HEAVY RAIN. A FEW STORMS COULD BECOME SEVERE WITH AMPLE INSTABILITY AND SHEAR IN PLACE. HAIL AND WIND WILL BE THE MAIN THREATS. MODELS STILL INDICATE THAT THE FRONT WILL LINGER OVER NORTH TEXAS ON SUNDAY...THEREFORE...THUNDERSTORMS WILL REMAIN. HOWEVER...THE DEVELOPMENT OF AN MCS OVERNIGHT COULD GREATLY IMPACT THE DEVELOPMENT OF STORMS ON SUNDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MEMORIAL DAY WITH THE COLD FRONT PROGGED IN THE SOUTHERN ZONES AND NORTHWEST UPPER FLOW REMAINING OVER THE REGION. THUNDERSTORMS CHANCES SHOULD DECREASE THE REST OF THE WEEK AS THE UPPER LEVEL RIDGE BUILDS EASTWARD. AFTER A WARM AND HUMID AFTERNOON...CLOUDS AND RAIN SHOULD KEEP TEMPS IN THE UPPER 70S AND LOW 80S SUNDAY AND MONDAY. TEMPS WILL REACH THE LOW 90S BY MID WEEK. .FWD... TX...NONE.
Hazardous weather outlook, May 24, 3:30 PM CDT, 7 hours 42 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT...GENERALLY ALONG AND NORTH OF A LINE FROM COMANCHE...TO CLEBURNE...AND CANTON. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...BUT LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THROUGH WEDNESDAY...ALTHOUGH CHANCES WILL DIMINISH SIGNIFICANTLY BY MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA THIS EVENING AND OVERNIGHT. 65/DD
In the hours before
Local storm report, May 24, 9:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2.5 N TRENTON TX 1.00 INCH HAIL
05/24/03 FANNIN REPORTED BY LAW ENFORCEMENTLocal storm report, May 24, 10:08 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM POINT TX 2.75 INCH HAIL
05/24/03 RAINS REPORTED BY LAW ENFORCEMENTLocal storm report, May 24, 10:13 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1012 PM POINT TX STRUCK BY LIGHTNING
05/24/03 RAINS REPORTED BY LAW
ENFORCEMENT. TWO PEOPLE
INJURED BY LIGHTNING STRIKELocal storm report, May 24, 10:21 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1021 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM FARMERSVILLE TX 1.00 INCH HAIL
05/24/03 COLLIN REPORTED BY SPOTTER
1018 PM 2 N CADDO MILLS TX 1.00 INCH HAIL
05/24/03 HUNT REPORTED BY SPOTTERLocal storm report, May 24, 10:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM NEVADA TX 0.75 INCH HAIL
05/24/03 COLLIN REPORTED BY SPOTTERLocal storm report, May 24, 10:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM FARMERSVILLE TX WIND DAMAGE
05/24/03 COLLIN REPORTED BY LAW
ENFORCEMENT ROOF DAMAGE,
TREES DOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 65 min |
| May 24, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 61 min |
| May 24, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| May 24, 8:06 PM CDT | Tornado Warning | FWD | Delta | 39 min |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 64 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 59 min |
| May 24, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| May 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 48 min |
| May 24, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 55 min |
| May 24, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 64 min |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 63 min |
| May 24, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| May 24, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 79 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 36 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 63 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 49 min |
| May 24, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 72 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 24, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 67 min |
| May 24, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 67 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 45 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 60 min |
| May 25, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 25, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 57 min |
| May 25, 12:48 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 25, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 58 min |
| May 25, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 49 min |
| May 25, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| May 25, 3:58 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 25, 6:37 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.